MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38407
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per rep - 04dec2023 - they had access on the right groin.The patient already had a left fem pop bypass and already had bilateral kissing iliac artery stents.They went up and over with a 6 fr 655 high flex ansel sheath.They used a second high flex ansel sheath because the first one got crinkled (b)(4) but it worked.They went to use the second and it got ripped in half (b)(4).It may have gotten snagged on one of the prior placed stents.When they were pulling back on the sheath, they realized it was pulled in half.The distal marker on the stent broke off (b)(4) along with the distal part of the high flex ansel sheath.They cut down on the left groin to pull out the foreign bodies from the sheath and the distal marker of the stent.The rep confirmed that foreign bodies from the products were successfully removed from the patient.This complaint captures the device complaint of ¿the distal marker broke off¿.Was patient hospitalized - already in-patient and it was an add on delay or additional procedure - surgery to remove foreign bodies addtl procedure due to product - surgery to remove foreign bodies adverse effects on patient -none other than cut down adv effects due to product -none other than cut down.Prefix ziv6-ptx/zisv6-ptx 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no -yes 3.61 was the device flushed before the procedure, as per ifu? n/a, yes, no -yes 3.62 were there any issues with flushing of the device? n/a, yes, no -no 3.63 details of the access sheath used (name, fr size,length)? - 3.64 details of the wire guide used (name, diameter, hyrdophyllic)? -035 320 road runner hydrophylic angeld standard shaft 3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other -3 entry points - main contralateral right groin access, left popliteal access and left ct access please specify for other: if contralateral, was the bifurcation angle steep? n/a, yes, no -yes 3.66 what was the target location for the stent? -left iliac - not per ifu 3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other -other please specify for other: -left iliac artery 3.68 was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no -no 3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no -n/a 3.70 did the stent delivery system cross the target location? n/a, yes, no -yes 3.71 was pre-dilation performed ahead of placement of the stent? n/a, yes, no -yes 3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other -yes if other, please specify: -all of the above 3.73 was resistance encountered when advancing the wire guide? n/a, yes, no -yes 3.74 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no 3.75 was resistance encountered when deploying the stent? n/a, yes, no -no 3.76 how did the physician deal with any resistance encountered? -n/a 3.77 was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no -yes 3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other -constraint due to plaque if other, please specify: 3.79 was post-dilation performed after the placement of the stent? n/a, yes, no -no, because it was ripped in half 3.80 did any portion of the device break off? n/a, yes, no -yes if yes, please state what part: -distal marker 3.81 when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal -deployment after withdrawal 3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no -yes 3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no -no 3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no -yes if yes, was the stent partially deployed? n/a, yes, no -completely deployed if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed -completely deployed 3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no -yes 3.86 was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no -no 3.87 please advise if and when any damage was observed on the; 3.87.1 wireguide n/a, yes, no -no prior to use, during use, post procedure -n/a 3.87.2 delivery system n/a, yes, no -distal marker prior to use, during use, post procedure -during use, when pulling out if yes, please specify (e.G.Kinked or twisted): -no 3.88 what intervention (if any) was required? -surgery 3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -yes, same day 3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no -kinked and twisted please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s027.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 19 jun 2025.
 
Additional Manufacturer Narrative
Device evaluation: the zisv6-35-125-5-60-ptx device of lot number c2103895 was returned, used, without its original packaging for evaluation.With the information provided, a document-based investigation was conducted.The device was returned in packaging with the lot number c2043822 (rpn - zisv6-35-125-6-40-ptx), but the device lot number registered on trackwise for this complaint is c2103895 (rpn - zisv6-35-125-5-60-ptx).Clarification was requested from the user regarding which lot number is related to this complaint and the response to the query states that ¿the box was not involved, only for shipping purposes¿, indicating that the device lot number and rpn recorded on trackwise for this complaint are correct and the device was returned in packaging from a different, unrelated device visual inspection access sheath returned connected to device.Red safety button returned depressed.Braided coil unraveled and frayed approx.6cm from the tip of the proximal inner which was exposed.Curvature observed on the delivery system.Functional inspection device flushes with no issue.0.035" wire guide would not pass the point where curvature was observed on outer sheath.Stent already deployed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: there is evidence to suggest that the customer did not follow the instructions for use.The off-label use of the device was captured in pr (b)(4).Ifu0118 states that the device is intended for use in the above-the-knee femoropopliteal arteries, the device was used off-label in the left iliac artery.Image review: 02 images were returned on the 19th of feb 2025 after the investigation was completed.01 was a photograph of the sheath itself immediately after removal.The 2nd was a fluoroscopic image of the left groin after cutting down and physically retrieving the remaining parts with a haemostat.The fluoroscopic image was submitted and reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression 1.There are multiple issues regarding this case, that unfortunately are difficult to address due to the lack of clear clinical information included in the report and the complete lack of angiographic images acquired during the case.2.Reportedly, the intended area of intervention was the left iliac vein, via a right cfa, in an up and over fashion.Patient also reportedly already had kissing iliac stents and advanced atherosclerotic disease leading to a very challenging approach.This was reinforced by the fact the first sheath used, ¿crinkled¿ presumable this means kinked, at the bifurcation, likely on the edge of the stents.3.The second sheath ¿got ripped in half¿ while repositioning, again likely on the edge of the iliac stents indicating a very challenging angle.4.Lastly, it was described the distal marker of the zilver ptx ¿stent broke off¿ at some point during the intervention.It is uncertain when this occurred, and what was the relationship of this stent fracturing and the sheath ripping in half.Without a more precise description of the events with the accompanying angiographic images, it is difficult to even tie these events together no less try to establish a cause.5.The end result was a surgical cut down on the left cfa with retrieval of the intravascular foreign bodies.Root cause analysis: a definitive root cause could not be established.A possible root cause of difficult or tortuous patient anatomy and the difficulty of the procedure can be attributed.The file states that the patients¿ anatomy was calcified, tortuous and altered.The angle of bifurcation was steep and had previous bilateral ¿kissing stents¿ present.Resistance was encountered while advancing the wireguide and the stent showed signs of constraint due to plaque.All of these factors indicate that the most likely cause of the distal marker breaking off is due to difficult patient anatomy causing resistance and compression of the device and the possibility that the access sheath snagged on one of the previously implanted stents (pr 416040) and was ¿ripped in half¿ when removal was attempted , as per description of event ¿it may have gotten snagged on one of the prior placed stents¿ and ¿the distal marker on the stent broke off along with the distal part of the high flex ansel sheath¿.This root cause is supported by medical advisor and engineering input.An image was submitted for review after the investigation was completed.As per image review "patient also reportedly already had kissing iliac stents and advanced atherosclerotic disease leading to a very challenging approach.This was reinforced by the fact the first sheath used, ¿crinkled¿ presumable this means kinked, at the bifurcation, likely on the edge of the stents.The second sheath ¿got ripped in half¿ while repositioning, again likely on the edge of the iliac stents indicating a very challenging angle." the image review was sent to the medical advisor for review.Medical advisor input stated that the image review did not contain any new information that would change the possible root cause.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: this file was opened in response to a report from (b)(6) hosp that ¿the distal marker broke off¿.This file will capture the adverse event of ¿the distal marker broke off¿.Confirmed quantity of (b)(4) device used.According to the initial reporter the patient required ¿a surgical cut-down of the left groin was performed during the procedure to remove the sheath fragment and stent marker¿.A possible root cause of difficult or tortuous patient anatomy can be attributed.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20416457
Report Number3001845648-2024-00597
Device Sequence Number8222214
Product Code NIU
UDI-Device Identifier10827002384078
UDI-Public(01)10827002384078(17)250731(10)C2103895
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberG38407
Device Catalogue NumberZISV6-35-125-5-60-PTX
Device Lot NumberC2103895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2024
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/04/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight76 KG